Alert archive / Florida / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 37, NWS Miami, FL

June 6, 2003Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 6, 2003, 5:16 PM EDT for Glades County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2003, 5:16 PM EDT (21:16 UTC)
Expired
Jun 6, 2003, 6:00 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Glades County, FL

The radar

The Melbourne radar (KMLB), 142 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2003-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2003-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 062116
SVRMIA
FLC043-062200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
514 PM EDT FRI JUN 6 2003

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GLADES COUNTY IN SOUTHERN FLORIDA

* UNTIL 600 PM EDT

* AT 514 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
SEVERE   THUNDERSTORM WITH LARGE HAIL OVER MOORE HAVEN MOVING   
NORTH AT 20 MPH.

DIME SIZE HAIL WAS REPORTED WITH THIS STORM. AN ADDITIONAL 
THUNDERSTORM CAPABLE OF PRODUCING HAIL WAS LOCATED NEAR PALMDALE.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKEPORT...AND 
THE BRIGHTON SEMINOLE RESERVATION.

&

LAT...LON 2688 8121 2682 8099 2709 8099 2696 8150

.END

HANDEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:30 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 6, 2:30 PM EDT, 2 hours 46 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
230 PM EDT FRI JUN 6 2003

SOUTHEAST FLOW WELL ENTRENCHED ACROSS SOUTH FLORIDA WILL REMAIN THE
DOMINANT SYNOPTIC FEATURE THROUGH SATURDAY. THIS MEANS SCATTERED
NIGHTTIME AND MORNING SHOWERS/STORMS EAST COAST AND SCATTERED TO
NUMEROUS AFTERNOON AND EVENING ACTIVITY INTERIOR AND WEST. DEEP
MOISTURE WILL SUPPORT THESE POPS THROUGH THE WEEKEND. UPPER HIGH
OVER THE WESTERN ATLANTIC WILL CONTINUE TO NOSE ACROSS SOUTH FLORIDA
OVER THE NEXT SEVERAL DAYS. ASSOCIATED SUBSIDENCE WILL NOT BE STRONG
ENOUGH TO SUPPRESS CONVECTION ACROSS SOUTH FLORIDA. SURFACE RIDGE
WILL SETTLE BACK OVER SOUTH FLORIDA SUNDAY THROUGH TUESDAY BEFORE
SLOWLY DRIFTING NORTH AGAIN. WILL BUMP POPS BACK UP A BIT EASTERN
METRO AREAS SUNDAY AS STEERING FLOW WILL ONCE AGAIN LIGHTEN UP.
MODELS ALL IN FAIR AGREEMENT. WILL FORECAST POPS IN LINE WITH MOS
GUIDANCE EAST COAST TONIGHT THROUGH SATURDAY NIGHT BUT INCREASE TO
50 PERCENT SUNDAY. WILL MAINTAIN LIKELY CATEGORY INTERIOR/WEST WHILE
SOUTHEAST FLOW PERSISTS.

EXTENDED PERIODS WILL CONTINUE TO FEATURE NEAR NORMAL TEMPERATURES
AND 50-60 PERCENT POPS. CHANGES MIGHT BEGIN FRIDAY AS STRONG HIGH
OVER THE WESTERN ATLANTIC BUILDS TOWARD FLORIDA. THIS JUST MIGHT
SPELL THE BEGINNING OF A SOMEWHAT DRIER PERIOD. WILL WATCH FOR
CONSISTENCY IN FUTURE RUNS.

WILL POST SOUTHEAST WINDS OF 15 KNOTS EAST COASTAL MARINE ZONES
TONIGHT AND SATURDAY. SEAS WILL BE 3 TO 5 FEET. REMAINDER SOUTH
FLORIDA MARINE AREAS WILL BE SOUTHEAST LESS THAN 15 KNOTS. AS RIDGE
MOVES BACK INTO THE AREA SATURDAY NIGHT...WINDS WILL BEGIN TO
DIMINISH. NO HIGHLIGHTS REQUIRED THROUGH WEDNESDAY.

NO PROBLEMS FOR FIRE WEATHER.

PBI BT 078/089 076/090 075 24332
FLL BT 080/088 078/089 077 24332
MIA BT 079/089 078/091 077 24332
APF TT 075/090 075/089 076 24363

.MIA...NONE.
Hazardous weather outlook, Jun 6, 11:37 AM EDT, 5 hours 39 minutes before
FLZ063-066>075-062100-

HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1137 AM EDT FRI JUN 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY

...CHANCE OF THUNDERSTORMS EAST COAST THIS AFTERNOON...
...THUNDERSTORMS LIKELY INTERIOR AND WEST COAST THIS AFTERNOON...

SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE EAST AND WEST COAST
SEA BREEZES THIS AFTERNOON AND MOVE INLAND. THE EAST COAST SEA
BREEZE WILL MOVE FURTHER INLAND THAN THE WEST COAST...AS THE WINDS
WILL BE OUT OF THE SOUTHEAST. WHERE THE SEA BREEZES COLLIDE THIS
AFTERNOON OVER THE INTERIOR AND WEST COAST...A FEW OF THE
THUNDERSTORMS COULD PRODUCE WIND GUSTS UP TO 30 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES AND HEAVY DOWN POURS. IF YOU SEE
LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE
STORMS HAVE PASSED.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:14 PM EDTSpecial Marine WarningMFL61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.